Table of Contents Author Guidelines Submit a Manuscript
Shock and Vibration
Volume 6, Issue 4, Pages 183-196
http://dx.doi.org/10.1155/1999/584719

A Dynamic Branch-Switching Method for Parametrically Excited Systems

A.Y.T. Leung and T. Ge

School of Engineering, University of Manchester, Manchester M13 9PL, UK

Received 21 January 1999; Revised 13 August 1999

Copyright © 1999 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

The branch-switching algorithm in static is applied to steady state dynamic problems. The governing ordinary differential equations are transformed to nonlinear algebraic equations by means of harmonic balance method using multiple frequency components. The frequency components of the (irrational) nonlinearity of oscillator are obtained by Fast Fourier Transform and Toeplitz Jacobian method (FFT/TJM). All singularities, folds, flips, period doubling and period bubbling, are computed accurately in an analytical manner. Coexisting solutions can be predicted without using initial condition search. The consistence of both stability criteria in time and frequency domains is discussed. A highly nonlinear parametrically excited system is given as example. All connected solution paths are predicted.